Hail, Summit
- When
- August 26, 10:29 AM MST
- Where
- Summit County, Oakley
- Measured
- 0.88 in hail
- Reported by
- UNKNOWN
- Coordinates
- 40.717, -111.300
NIckle with some quarter size stones
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 26, 9:00 AM MST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MDT SAT AUG 26 2006
.SYNOPSIS...AN UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS NORTHERN UTAH
THROUGH TONIGHT. HIGH PRESSURE ALOFT WILL BUILD INTO THE REGION
MONDAY THROUGH MIDWEEK.
&&
.DISCUSSION...ONGOING SEVERE EVENT ACROSS MUCH IF THE EASTERN CWA.
STRONG DIVERGENCE ALOFT OUT AHEAD OF A COLD UPPER LEVEL LOW WORKING
WITH DEEP MOISTURE ACROSS EASTERN UTAH AND WESTERN CO...WITH THE
BEST DYNAMICS ROTATING NORTHWARD INTO SOUTHERN WYOMING. SEVERE
THUNDERSTORM WATCH IN EFFECT UNTIL 8PM MDT...BIGGEST THREAT IS LARGE
HAIL. MORE ROBUST STORMS HAVE RADAR SIGNATURES OF UP TO 3 INCH
HAIL...BUT ARE OVER RURAL AREAS WITH SPARSE REPORTING. DID RECEIVE A
GOLFBALL SIZE REPORT FROM WELLINGTON...NEAR PRICE IN THE LAST FEW
MINUTES. SOME OF THE SLOWER MOVING STORMS ARE A FLASH FLOOD THREAT
AS WELL.
FURTHER WEST...THE UPPER LOW ITSELF IS OVER THE GSL AND MOVING
SOUTHEASTWARD. MUCH LESS CONVECTION NEAR THE CENTER OF THE
LOW...JUST COME SCATTERED POPCORN SHOWERS/-TSRA THAT MAY DROP A FEW
SMALL HAILSTONES INTO THE EVENING. A BAND OF WRAP-AROUND SHOWERS
WILL ENTER NORTHERN UTAH THIS EVENING...SO LEFT SCATTERED POPS IN
MOST OF BOX ELDER CO FOR THE FIRST FEW HOURS THIS EVENING.
MID AND UPPER LEVELS STABILIZE QUICKLY OVERNIGHT AS THE LOW MOVES
OUT...AND WITH GRADUALLY DIMINISHING WINDS ON SUNDAY...EXPECT A
QUIET DAY STATEWIDE. AN UPPER RIDGE MOVES OVER THE REGION MONDAY.
GOOD AGREEMENT IN THE MODELS FOR THE NEXT FEW DAYS.
A QUICK RETURN TO SOUTHERLY FLOW ON TUESDAY...EQUALLY AS RAPID
WARMUP AS WELL. H7 TEMPS JUMP TO 10-12C ON MONDAY...THEN 15-16C ON
TUESDAY...SENDING SURFACE TEMPS IN LOWER ELEVATIONS BACK INTO THE
90S ACROSS NORTHERN UTAH...AND 100S IN THE WARMER SOUTHWEST.
LITTLE CHANGE TO THE EXTENDED FORECAST BEYOND MIDWEEK. NEXT COOL
SHOT IS PROGGED TO MOVE IN BY THURSDAY. THIS MAY BE A POTENT
STORM...THE GFS IS ADVERTISING A COMPLEX LOW CENTER OVER THE
NORTHERN US ROCKIES WITH A STRONG EMBEDDED SHORTWAVE THAT SWEEPS
ACROSS EXTREME NORTHERN UTAH.
&&
.FIRE WEATHER....FIRE WEATHER...EXPECT WINDS AND HUMIDITIES TO REACH
CRITICAL LEVELS AGAIN FOR A TIME LATE THIS AFTERNOON INTO THIS
EVENING SOUTH OF THE FRONT ALONG THE ARIZONA BORDER SO HAVE KEPT THE
RED FLAG WARNING GOING TIL 8PM.
A STABLE DRY AIRMASS WITH MODERATE NORTH WINDS WILL BE OVER THE AREA
SUNDAY AS HIGH PRESSURE RETURNS. WINDS SUNDAY FOR THE MOST PART WILL
REMAIN BELOW CRITICAL SPEEDS AND HUMIDITIES ABOVE CRITICAL LEVELS.
HOWEVER...A FEW OF THE NORMALLY WINDIER AND DRIER LOCATIONS IN FAR
SOUTHWEST UTAH MAY APPROACH CRITICAL LEVELS SUNDAY AFTERNOON AS THE
NORTHEAST WINDS FUNNEL THROUGH THE GAPS.
&&
AVIATION...UPPER LEVEL LOW CONTINUES TO MOVE ACROSS NORTHERN UTAH
THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALL AROUND
THE AIRFIELD. A 30 PERCENT CHANCE OF A THUNDERSTORM MOVING ACROSS
KLSC AIRPORT BETWEEN 22Z AND 03Z EXISTS. SURFACE GRADIENT WILL
SUPPORT A NORTHWEST WIND BUT SHOWERS COULD TEMPORARILY DISRUPT THAT.
DRAINAGE EXPECTED TO SET UP LATE THIS EVENING AS LOW MOVES OFF.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING 2 PM UNTIL 8 PM MDT FOR FIRE WX ZONES 440 AND
441.
SEVERE THUNDERSTORM WATCH UNTIL 8 PM MDT FOR CARBON...
EMERY...DUCHESNE...SUMMIT...WASATCH...GARFIELD...AND WAYNE
COUNTIES.
WY...SEVERE THUNDERSTORM WATCH UNTIL 8 PM MDT FOR UNITA COUNTY.
&&
PUBLIC...SMITH
FIRE...WILENSKY
AVIATION...YOUNGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 409 AM MDT SAT AUG 26 2006 UTZ001>018-WYZ021-271200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS-GREAT SALT LAKE DESERT AND MOUNTAINS- HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN- WESTERN UINTA MOUNTAINS- 409 AM MDT SAT AUG 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS MOST OF CENTRAL AND NORTHERN UTAH...AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT AN UPPER LOW WILL SETTLE OVER NORTHERN UTAH TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION...ESPECIALLY NORTHERN AND EASTERN UTAH. SOME OF THE STORMS WILL BE STRONG AND CONTAIN HEAVY RAIN...FREQUENT LIGHTNING AND HAIL. THE STRONGEST STORMS FOR EASTERN UTAH WILL OCCUR IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRIER WEATHER EXPECTED ON SUNDAY WHEN THE SYSTEM DEPARTS TO THE EAST. A FEW LINGERING SHOWERS WILL AFFECT FAR EASTERN AREAS. A SIGNIFICANT WARMING TREND WILL OCCUR EARLY NEXT WEEK WITH AN INCREASE OF DAILY THUNDERSTORMS BEGINNING TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ019>021-271200- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTH CENTRAL UTAH- UTAHS DIXIE AND ZION NATIONAL PARK- 409 AM MDT SAT AUG 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR TODAY AND THIS EVENING... MAINLY OVER THE GLEN CANYON AND LAKE POWELL REGIONS. BREEZY CONDITIONS AND LOWER HUMIDITY WILL RESULT IN RED FLAG CONDITIONS FOR FAR SOUTHERN UTAH THIS AFTERNOON. REFER TO FIRE WEATHER FORECASTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRIER WEATHER IS EXPECTED ON SUNDAY WITH THE ONLY SHOWERS LINGERING IN FAR EASTERN AREAS. A WARMING TREND WILL START MONDAY AND RETURNING MOISTURE WILL INCREASE DAILY MOUNTAIN THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
815 AM MDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL S CENTERVILLE 40.93N 111.89W
08/25/2006 E1.00 INCH DAVIS UT NEWSPAPER
NEWSPAPER RELAYED REPORT OF PING-PONG SIZE HAIL FALLING
BETWEEN BOUNTIFUL AND CENTERVILLE.
0150 PM HAIL CENTERVILLE 40.93N 111.89W
08/25/2006 E0.50 INCH DAVIS UT NWS EMPLOYEE
1/2 TO 3/4 INCH HAIL REPORTED NORTH OF CENTERVILLE.
0210 PM HAIL CENTERVILLE 40.93N 111.89W
08/25/2006 E0.75 INCH DAVIS UT PUBLIC
MARBLE TO PENNY SIZE HAIL.
0245 PM HAIL PLEASANT GROVE 40.37N 111.73W
08/25/2006 M0.50 INCH UTAH UT TRAINED SPOTTER
1/2 INCH HAIL REPORTED AT JUNIOR HIGH SCHOOL IN PLEASANT
GROVE.
0249 PM HAIL HELPER 39.69N 110.86W
08/25/2006 E1.00 INCH CARBON UT LAW ENFORCEMENT
QUARTER SIZE HAIL.
0330 PM HAIL 3 NNE HEBER CITY 40.54N 111.38W
08/25/2006 E1.00 INCH WASATCH UT PUBLIC
QUARTER SIZE HAIL REPORTED NEAR JORDANELLE RESERVOIR.
0340 PM HAIL 5 NW CASTLE DALE 39.27N 111.09W
08/25/2006 E0.88 INCH EMERY UT LAW ENFORCEMENT
NICKEL SIZE HAIL.
0350 PM HAIL HUNTINGTON 39.33N 110.96W
08/25/2006 E0.75 INCH EMERY UT PUBLIC
PENNY SIZE HAIL FELL FOR 10 MINUTES FROM 350PM-400PM MDT.
0415 PM HAIL NEOLA 40.44N 110.04W
08/25/2006 E0.50 INCH DUCHESNE UT TRAINED SPOTTER
MARBLE SIZE HAIL
0435 PM HAIL EAST CARBON 39.54N 110.41W
08/25/2006 E0.75 INCH CARBON UT PUBLIC
PENNY SIZE HAIL.
&&
BSMITHThe Salt Lake City radar (KMTX), 114 km away, was scanning. The volume nearest the first event began at 17:27 UTC.
1 hail. Local standard time, as filed.
NIckle with some quarter size stones
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529966.